MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 5 150 MM LENGTH LONG FLANGE; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 5 150 MM LENGTH LONG FLANGE; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 01/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: france.H3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported there was a revision for removal of a total elbow prosthesis due to an unknown product defect.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Proposed annex g code: mechanical (g04) - stem.Reported event was unable to be confirmed due to limited information received from the customer.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was further reported that the patient had an initial right elbow arthroplasty approximately 4 years ago.Subsequently, the patient had a revision about a year ago due to rupture of humeral stem found on x-rays taken approximately 8 months prior.The prosthesis was replaced, and allograft was used in the reconstruction.No further details or outcomes have been provided.
 
Additional Manufacturer Narrative
(b)(4).D6a - 2019.D10 - medical product: catalog #: 00840019501, bearing-a-sz5/6, lot # 64076417.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as visual examination of the returned product/provided pictures identified the stem is fractured.Damage is seen near the fracture.The plasma spray is smeared/damaged.An unknown ulnar is still assembled to the humeral with bearings, axle pin, and humeral screws.Sem analysis of the returned product identified the following: the fracture surface appears quite complex with significant post-fracture damage/smearing.Sem imaging found ductile dimples as well as possible fatigue striations.Fracture surface artifacts suggest a possible fatigue fracture coupled with torsional overload.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HUMERAL COMPONENT PLASMA SPRAYED SIZE 5 150 MM LENGTH LONG FLANGE
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16808862
Report Number0001822565-2023-01095
Device Sequence Number17668669
Product Code JDC
UDI-Device Identifier00889024271401
UDI-Public(01)00889024271401(17)260430(10)63306627
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number00840005515
Device Lot Number63306627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer08/23/2023
12/08/2023
05/23/2024
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date09/01/2023
12/29/2023
05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight75 KG